A quiver variety approach to root multiplicities
Algebraic Combinatorics, Volume 4 (2021) no. 1, pp. 163-174.

We present combinatorial upper bounds on dimensions of certain imaginary root spaces for symmetric Kac–Moody algebras. These come from the realization of the corresponding infinity-crystal using quiver varieties. The framework is general, but we only work out specifics in rank two. In that case we give explicit bounds. These turn out to be quite accurate, and in many cases exact, even for some fairly large roots.

Received:
Revised:
Accepted:
Published online:
DOI: https://doi.org/10.5802/alco.158
Classification: 17B67
Keywords: Kac–Moody algebra, quiver, crystal
@article{ALCO_2021__4_1_163_0,
     author = {Tingley, Peter},
     title = {A quiver variety approach to root multiplicities},
     journal = {Algebraic Combinatorics},
     pages = {163--174},
     publisher = {MathOA foundation},
     volume = {4},
     number = {1},
     year = {2021},
     doi = {10.5802/alco.158},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.158/}
}
Tingley, Peter. A quiver variety approach to root multiplicities. Algebraic Combinatorics, Volume 4 (2021) no. 1, pp. 163-174. doi : 10.5802/alco.158. https://alco.centre-mersenne.org/articles/10.5802/alco.158/

[1] Baumann, Pierre; Kamnitzer, Joel; Tingley, Peter Affine Mirković–Vilonen polytopes, Publ. Math. Inst. Hautes Études Sci., Volume 120 (2014), pp. 113-205 | Article | MR 3270589 | Zbl 1332.17012

[2] Berenstein, Arkady; Zelevinsky, Andrei String bases for quantum groups of type A r , I. M. Gelfand Seminar (Adv. Soviet Math.), Volume 16, Amer. Math. Soc., Providence, RI, 1993, pp. 51-89 | Article | MR 1237826 | Zbl 0794.17007

[3] Berman, Stephen; Moody, Robert V. Lie algebra multiplicities, Proc. Amer. Math. Soc., Volume 76 (1979) no. 2, pp. 223-228 | Article | MR 537078 | Zbl 0418.17012

[4] Brennan, Charlotte; Mavhungu, Simon Visits to level r by Dyck paths, Fund. Inform., Volume 117 (2012) no. 1-4, pp. 127-145 | MR 2977914 | Zbl 1244.68061

[5] Brundan, Jonathan; Kleshchev, Alexander; McNamara, Peter J. Homological properties of finite-type Khovanov–Lauda–Rouquier algebras, Duke Math. J., Volume 163 (2014) no. 7, pp. 1353-1404 | Article | MR 3205728 | Zbl 1314.16005

[6] Carbone, Lisa; Freyn, Walter; Lee, Kyu-Hwan Dimensions of imaginary root spaces of hyperbolic Kac–Moody algebras, Recent advances in representation theory, quantum groups, algebraic geometry, and related topics (Contemp. Math.), Volume 623, Amer. Math. Soc., Providence, RI, 2014, pp. 23-40 | Article | MR 3288620 | Zbl 1357.17024

[7] Feingold, Alex J. A hyperbolic GCM Lie algebra and the Fibonacci numbers, Proc. Amer. Math. Soc., Volume 80 (1980) no. 3, pp. 379-385 | Article | MR 580988 | Zbl 0446.17009

[8] Feingold, Alex J.; Frenkel, Igor B. A hyperbolic Kac–Moody algebra and the theory of Siegel modular forms of genus 2, Math. Ann., Volume 263 (1983) no. 1, pp. 87-144 | Article | MR 697333 | Zbl 0489.17008

[9] Feingold, Alex J.; Nicolai, Hermann Subalgebras of hyperbolic Kac–Moody algebras, Kac–Moody Lie algebras and related topics (Contemp. Math.), Volume 343, Amer. Math. Soc., Providence, RI, 2004, pp. 97-114 | Article | MR 2056681 | Zbl 1050.17021

[10] Frenkel, Igor B. Representations of Kac–Moody algebras and dual resonance models, Applications of group theory in physics and mathematical physics (Chicago, 1982) (Lectures in Appl. Math.), Volume 21, Amer. Math. Soc., Providence, RI, 1985, pp. 325-353 | MR 789298 | Zbl 0558.17013

[11] Fujita, Naoki; Oya, Hironori A comparison of Newton–Okounkov polytopes of Schubert varieties, J. Lond. Math. Soc. (2), Volume 96 (2017) no. 1, pp. 201-227 | Article | MR 3687946 | Zbl 1427.17024

[12] Geiss, Christof; Leclerc, Bernard; Schröer, Jan Quivers with relations for symmetrizable Cartan matrices IV: crystal graphs and semicanonical functions, Selecta Math. (N.S.), Volume 24 (2018) no. 4, pp. 3283-3348 | Article | MR 3848021 | Zbl 1434.16007

[13] Grossman, Howard D. Fun with lattice points, Scripta Math., Volume 16 (1950), pp. 207-212 | MR 40257

[14] Hill, David; Melvin, George; Mondragon, Damien Representations of quiver Hecke algebras via Lyndon bases, J. Pure Appl. Algebra, Volume 216 (2012) no. 5, pp. 1052-1079 | Article | MR 2875327 | Zbl 1264.20006

[15] Hong, Jin; Kang, Seok-Jin Introduction to quantum groups and crystal bases, Graduate Studies in Mathematics, 42, American Mathematical Society, Providence, RI, 2002, xviii+307 pages | Article | MR 1881971 | Zbl 1134.17007

[16] Judge, Jonathan (https://trac.sagemath.org/ticket/18000)

[17] Kac, Victor G. Infinite-dimensional Lie algebras, Cambridge University Press, Cambridge, 1990, xxii+400 pages | Article | MR 1104219 | Zbl 0716.17022

[18] Kac, Victor G.; Moody, Robert V.; Wakimoto, Minoru On E 10 , Differential geometrical methods in theoretical physics (Como, 1987) (NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci.), Volume 250, Kluwer Acad. Publ., Dordrecht, 1988, pp. 109-128 | MR 981374

[19] Kang, Seok-Jin; Lee, Kyu-Hwan; Lee, Kyungyong A combinatorial approach to root multiplicities of rank 2 hyperbolic Kac–Moody algebras, Comm. Algebra, Volume 45 (2017) no. 11, pp. 4785-4800 | Article | MR 3670350 | Zbl 1433.17033

[20] Kang, Seok-Jin; Melville, Duncan J. Rank 2 symmetric hyperbolic Kac–Moody algebras, Nagoya Math. J., Volume 140 (1995), pp. 41-75 | Article | MR 1369479 | Zbl 0846.17025

[21] Kashiwara, Masaki On crystal bases, Representations of groups (Banff, AB, 1994) (CMS Conf. Proc.), Volume 16, Amer. Math. Soc., Providence, RI, 1995, pp. 155-197 | MR 1357199 | Zbl 0851.17014

[22] Kashiwara, Masaki; Saito, Yoshihisa Geometric construction of crystal bases, Duke Math. J., Volume 89 (1997) no. 1, pp. 9-36 | Article | MR 1458969 | Zbl 0901.17006

[23] Kleshchev, Alexander; Muth, Robert Imaginary Schur–Weyl duality, Mem. Amer. Math. Soc., Volume 245 (2017) no. 1157, p. xvii+83 | Article | MR 3589160

[24] Kleshchev, Alexander; Ram, Arun Representations of Khovanov–Lauda–Rouquier algebras and combinatorics of Lyndon words, Math. Ann., Volume 349 (2011) no. 4, pp. 943-975 | Article | MR 2777040 | Zbl 1267.20010

[25] Kleshchev, Alexander S. Cuspidal systems for affine Khovanov–Lauda–Rouquier algebras, Math. Z., Volume 276 (2014) no. 3-4, pp. 691-726 | Article | MR 3175157 | Zbl 1314.20003

[26] Littelmann, Peter Cones, crystals, and patterns, Transform. Groups, Volume 3 (1998) no. 2, pp. 145-179 | Article | MR 1628449 | Zbl 0908.17010

[27] Lusztig, George Quivers, perverse sheaves, and quantized enveloping algebras, J. Amer. Math. Soc., Volume 4 (1991) no. 2, pp. 365-421 | Article | MR 1088333 | Zbl 0738.17011

[28] McNamara, Peter J. Representations of Khovanov–Lauda–Rouquier algebras III: symmetric affine type, Math. Z., Volume 287 (2017) no. 1-2, pp. 243-286 | Article | MR 3694676 | Zbl 1388.16041

[29] Nakashima, Toshiki; Zelevinsky, Andrei Polyhedral realizations of crystal bases for quantized Kac–Moody algebras, Adv. Math., Volume 131 (1997) no. 1, pp. 253-278 | Article | MR 1475048 | Zbl 0897.17014

[30] Nandakumar, Vinoth; Tingley, Peter Quiver varieties and crystals in symmetrizable type via modulated graphs, Math. Res. Lett., Volume 25 (2018) no. 1, pp. 159-180 | Article | MR 3818618 | Zbl 06911550

[31] Peterson, Dale H. Freudenthal-type formulas for root and weight multiplicities (unpublished)

[32] Rudakov, Alexei Stability for an abelian category, J. Algebra, Volume 197 (1997) no. 1, pp. 231-245 | Article | MR 1480783 | Zbl 0893.18007

[33] Savage, Alistair A geometric construction of crystal graphs using quiver varieties: extension to the non-simply laced case, Infinite-dimensional aspects of representation theory and applications (Contemp. Math.), Volume 392, Amer. Math. Soc., Providence, RI, 2005, pp. 133-154 | Article | MR 2189875 | Zbl 1170.17301

[34] Tingley, Peter; Colin, Williams Python code (http://webpages.math.luc.edu/~ptingley/lecturenotes/RootMultiplicityCode.py)

[35] Tingley, Peter; Webster, Ben Mirković–Vilonen polytopes and Khovanov–Lauda–Rouquier algebras, Compos. Math., Volume 152 (2016) no. 8, pp. 1648-1696 | Article | MR 3542489 | Zbl 1425.17022